Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 621, NWS Norman, OK

September 10, 1999Blaine County, Kingfisher County, Major County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 10, 1999, 6:59 PM CDT for Blaine County, Kingfisher County, Major County, Oklahoma. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 10, 1999, 6:59 PM CDT (23:59 UTC)
Expired
Sep 10, 1999, 7:30 PM CDT
In force
31 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Blaine County, OK, Kingfisher County, OK, Major County, OK

What was reported inside it

TimeReportWhereRemark
Sep 10, 7:00 PM CDTThunderstorm Wind 52Okeene, OK
Sep 10, 7:20 PM CDTThunderstorm Wind 52Ringwood, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 10, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 12.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 1999-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 1999-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2530 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS1 KOKC 110003 RRB
SVROKC
OKC011-073-093-110030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
659 PM CDT FRI SEP 10 1999

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA
  NORTHERN BLAINE COUNTY IN NORTHWEST OKLAHOMA
  EASTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA

* UNTIL 730 PM CDT

* AT 659 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
  ALONG A LINE EXTENDING FROM 8 MILES EAST OF MENO TO 3 MILES WEST   
  OF AMES TO 3 MILES NORTH OF EAGLE CITY...MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE CANTON...FAIRVIEW...HITCHCOCK...
  ISABELLA...LONGDALE...LOYAL...OKEENE AND RINGWOOD

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 70 MPH ARE 
LIKELY.

$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:00 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Sep 10, 3:00 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT FRI SEP 10 1999

LOOKS TO BE A VERY ACTIVE WEEKEND ACROSS MOST OF CWA AS MULTIPLE
SHORT WAVES AND A FRONT MAKE THEIR WAY ACROSS THE CENTRAL UNITED
STATES. FIRST IN THE LINE IS HELPING TO KEEP THE WAA ACTIVITY THAT
DEVELOPED EARLY THIS MORNING GOING ACROSS NE OK THIS AFTERNOON. NEXT
WAVE IS NOW MOVING OUT OF CENTRAL AND SOUTHERN ROCKIES AND SHOWERS
AND THUNDERSTORMS HAVE ALREADY BEGUN ACROSS PORTIONS OF CENTRAL AND
WESTERN KS. THIS ACTIVITY WILL LIKELY CONT TO DEVELOP AND EXPAND
WEST AND SOUTH AND AS WAVE MAKES ITS WAY EAST TONIGHT. SEVERE STORMS
ARE A GOOD BET LATE THIS AFTERNOON AND TONIGHT AS ATMOSPHERE
BECOMES INCREASINGLY UNSTABLE WITH DEWPOINTS AT 18Z ALREADY IN THE
MID AND UPPER 60S. ALTHOUGH WIND FIELDS ARE BEST TO OUR NORTH...THEY
WILL BE SUFFICIENT TO SUSTAIN SEVERE STORMS INTO THE EVENING AND
OVERNIGHT PERIOD. EXPECT A LARGE COMPLEX TO DEVELOP ACROSS NORTHERN
OK/SOUTHERN KS THIS EVENING AND MOVE SOUTH ACROSS MUCH OF STATE
OVERNIGHT.

SHOULD GET A BREAK IN THE ACTIVITY FOR MUCH OF SATURDAY AS COMPLEX
SHOULD BE MAKES ITS WAY SOUTH INTO SOUTHERN AND SOUTHEASTERN
OKLAHOMA DURING THE MORNING HOURS. THIS SHOULD LEAVE PLENTY OF TIME
FOR THE ATMOSPHERE TO RECOVER FOR MORE STORMS TO DEVELOP SATURDAY
AFTERNOON AND EVENING. SHOWER AND THUNDERSTORMS WILL LIKELY CONTINUE
THROUGH SUNDAY IN ADVANCE OF ANOTHER WAVE DROPPING SOUTH INTO LONG WAVE
TROUGH ACROSS NORTHERN PLAINS ALONG WITH FRONT MAKING ITS WAY ACROSS
STATE DURING THE DAY. SOME MODELS SHOWING RESIDUAL MOISTURE
REMAINING ACROSS STATE EVEN INTO MONDAY. THEREFORE WILL KEEP SOME
POPS CONT INTO SUNDAY NIGHT ACROSS PORTIONS OF CENTRAL AND
SOUTH...BUT INSTEAD OF YO-YOING THE FORECAST WILL LEAVE POPS OUT OF
FIRST PART OF EXTENDED...BUT WILL HAVE TO WATCH CLOSELY.

OTHERWISE EXTENDED LOOKS TO BE COOLER AND DRIER WITH COOL SURFACE
HIGH BUILDING SOUTH INTO SOUTHERN U.S.

FCSTID = 30
OKC   70  91  70  85 /  50  30  30  30
HBR   68  93  67  85 /  40  20  30  30
SPS   71  95  70  90 /  40  20  20  30
GAG   67  92  65  82 /  50  20  40  30
PNC   70  90  68  82 /  60  30  40  30
DUA   70  92  70  90 /  30  30  20  30

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Sep 10, 5:52 PM CDT, 1 hour 7 minutes before
MESONET SEVERE WIND REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0552 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    1 SW LAHOMA               OK   65 MPH WIND GUST MEASURED
09/10/99   MAJOR                          OKLAHOMA MESONET

JS
Local storm report, Sep 10, 5:52 PM CDT, 1 hour 7 minutes before
MESONET SEVERE WIND REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
0552 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    1 SW LAHOMA               OK   65 MPH WIND GUST MEASURED
09/10/99   MAJOR                          OKLAHOMA MESONET

JS
Local storm report, Sep 10, 6:09 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    DAVIS                     OK   65 MPH WIND GUST
09/10/99   MURRAY                         WIND DAMAGE TO AN AWNING AT
                                          A LUMBER YARD IN DAVIS.
                                          REPORT FROM DAVIS POLICE.

0530 PM    4 N HEALDTON              OK   60 MPH WIND GUST
09/10/99   CARTER                         PUBLIC REPORT

COLE
Local storm report, Sep 10, 6:09 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    DAVIS                     OK   65 MPH WIND GUST
09/10/99   MURRAY                         WIND DAMAGE TO AN AWNING AT
                                          A LUMBER YARD IN DAVIS.
                                          REPORT FROM DAVIS POLICE.

0530 PM    4 N HEALDTON              OK   60 MPH WIND GUST
09/10/99   CARTER                         PUBLIC REPORT

COLE
Local storm report, Sep 10, 6:38 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    5 NE ARDMORE              OK   60 MPH WIND GUST
09/10/99   CARTER                         REPORTED BY EM

JS
Local storm report, Sep 10, 6:38 PM CDT, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT FRI SEP 10 1999

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    5 NE ARDMORE              OK   60 MPH WIND GUST
09/10/99   CARTER                         REPORTED BY EM

JS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:08 PM CDTSevere Thunderstorm WarningOUNPayne37 min
Sep 10, 4:16 PM CDTSevere Thunderstorm WarningOUNHarper, Woods29 min
Sep 10, 4:40 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward35 min
Sep 10, 4:52 PM CDTSevere Thunderstorm WarningOUNPayne38 min
Sep 10, 5:02 PM CDTSevere Thunderstorm WarningOUNWoods28 min
Sep 10, 5:15 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward30 min
Sep 10, 5:25 PM CDTSevere Thunderstorm WarningOUNCarter, Murray50 min
Sep 10, 5:28 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne32 min
Sep 10, 5:30 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods30 min
Sep 10, 5:38 PM CDTSevere Thunderstorm WarningOUNGarfield52 min
Sep 10, 5:45 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward45 min
Sep 10, 6:00 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant45 min
Sep 10, 6:13 PM CDTSevere Thunderstorm WarningOUNCarter47 min
Sep 10, 6:15 PM CDTSevere Thunderstorm WarningOUNMurray, Pontotoc45 min
Sep 10, 6:24 PM CDTSevere Thunderstorm WarningOUNDewey, Roger Mills36 min
Sep 10, 6:30 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods30 min
Sep 10, 6:50 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay40 min
Sep 10, 6:51 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray39 min
Sep 10, 6:59 PM CDTSevere Thunderstorm WarningOUNPontotoc, Seminole46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.